Welcome, Guest. Please Login or Register to join in. Resend Activation Email  |  Forgotten Password?
 


Reply
 
 
AmyQ
PF Enthusiast
 
Join Date: Aug 2012
Location: Northants
Posts: 1,303


Antibiotics & diarrhoea

May 22nd, 2013, 19:20 PM   #1
 
Hi ladies,

Evan is on antibiotics for a little infection in his bellybutton. Started yesterday and now I'm getting paranoid he may have a little diarrhoea. He is breastfeed only so I know his stools are normally very loose but today they have seemed looser and more watery.

Just wanted some advice as to what I should look out for cos he is only just over 3 weeks old and I'm a paranoid new mummy! If only he could tell me.

Thanks xx
 
 

 
Status: Offline
 
 
 
SpinSugar
PF Addict
 
Join Date: Nov 2012
Location: south coast
Posts: 2,683


May 22nd, 2013, 19:29 PM   #2
 
what antibiotics is he on x
 
 

 
Status: Offline
 
 
 
AmyQ
PF Enthusiast
 
Join Date: Aug 2012
Location: Northants
Posts: 1,303


May 23rd, 2013, 14:30 PM   #3
 
Metronidazole 0.5ml twice a day for 10 days
 
 

 
Status: Offline
 
 
 
Nutsyputs
PF Savvy
 
Join Date: Jul 2012
Posts: 635


May 23rd, 2013, 15:03 PM   #4
 
One side effect of antibiotics is upset tummy. If breatfed babies have upset tummy their poo changes colour from yellow to green
 
 
Status: Offline
 
 
 
SpinSugar
PF Addict
 
Join Date: Nov 2012
Location: south coast
Posts: 2,683


May 23rd, 2013, 16:19 PM   #5
 
Metronidazole has a lot of tummy side effects I'm afraid, perfectly normal but def not nice. Hope he gets better soon

Xx
 
 

 
Status: Offline
 
 
 
AmyQ
PF Enthusiast
 
Join Date: Aug 2012
Location: Northants
Posts: 1,303


May 23rd, 2013, 22:25 PM   #6
 
Not sure whether it's the antibiotics or something else, but his wee is a little strong too.
 
 

 
Status: Offline
 
 
 
Leah04x
PF Addict
 
Join Date: Apr 2012
Location: Devon
Posts: 2,718


May 24th, 2013, 10:18 AM   #7
 
Ethans just been on antibiotics for tonsillitis.. He was on amoxycillin and that gave him a really upset stomach and diarrhea (up to 10 dirty nappies a day!). Think a lot of antibiotics can cause an upset tummy, but if you're worried, maybe get him checked by gp? xx
 
 

 
Status: Offline
 
 
 
HyunAllen
PF Rookie
 
Join Date: Aug 2015
Posts: 11


Aug 25th, 2015, 05:40 AM   #8
 
I don't have any idea about this..between how is he doing now?
 
 
Status: Offline
 
 
 
jonesdeacon
PF Rookie
 
Join Date: Jul 2016
Posts: 11


Jul 9th, 2016, 13:02 PM   #9
 
Go to good doctor my friend.
 
 
Status: Offline
 
 
 
BunnyN
PF Addict
 
Join Date: Jul 2012
Posts: 4,932


Jul 9th, 2016, 14:21 PM   #10
 
After he has finished consider probiotics. Antibiotics can have quite long term effects on the digestion for some. Of course BFing will go a long way to restore a healthy balance too.
 
 

 
Status: Offline
 
 
Reply

antibiotics, diarrhoea

Thread Tools


Related Threads
Thread Forum
Diarrhoea Kids Health
Diarrhoea Kids Health
Diarrhoea (sorry) Am I Pregnant?
any one else got diarrhoea? Third Trimester
Diarrhoea *TMI* First Trimester
1 Poo a day - but its Diarrhoea Kids Health
Diarrhoea First Trimester
Diarrhoea sorry TMI Third Trimester
Diarrhoea Second Trimester
diarrhoea? Second Trimester